All Title Author
Keywords Abstract


Unique Coincidence and Fixed Point Theorem for -Weakly C-Contractive Mappings in Partial Metric Spaces

DOI: 10.1155/2014/975728

Full-Text   Cite this paper   Add to My Lib

Abstract:

We prove that every map satisfying the -weakly C-contractive inequality in partial metric space has a unique coincidence point. Our results generalize several well-known existing results in the literature. 1. Introduction and Preliminaries The Banach contraction principle is the source of metric fixed point theory. This principle had been extended by many authors in different directions (see [1]). Chatterjea [2] introduced the following contraction which has been named later as C-contraction. Definition 1 (see [2]). Let be a metric space and a mapping. Then is called a C-contraction if there exists such that holds for all , . Under this kind of contractive inequality, Chatterjea [2] established the following fixed point result. Theorem 2 (see [2]). Every C-contraction in a complete metric space has a unique fixed point. As a generalization of C-contractive mapping, Choudhury [3] introduced the concept of weakly C-contractive mapping and proved that every weakly C-contractive mapping in a complete metric space has a unique fixed point. Definition 3 (see [3]). Let be a metric space and a mapping. Then is called a weakly C-contractive if satisfies for all , , where is a continuous mapping such that if and only if . Under this kind of contraction, Choudhury [3] established the following fixed point result. Theorem 4 (see [3, Theorem 2.1]). Every weakly C-contraction in a complete metric space has a unique fixed point. Recently, Harjani et al. [4] studied some fixed point results for weakly C-contractive mappings in a complete metric space endowed with a partial order. Moreover, Shatanawi [5] proved some fixed point and coupled fixed point theorems for a nonlinear weakly C-contraction type mapping in metric and ordered metric spaces. In another aspect, the notion of a partial metric space has been introduced by Matthews [6] in 1994 as a generalization of the usual metric in such a way that each object does not necessarily have to have a zero distance from itself. A motivation behind introducing the concept of a partial metric was to obtain appropriate mathematical models in the theory of computation and, in particular, to give a modified version of the Banach contraction principle (see, e.g., [7, 8]). Subsequently, several authors studied the problem of existence and uniqueness of a fixed point for mappings satisfying different contractive conditions on partial metric spaces (e.g., [9–13]). We recall some definitions and properties of partial metric spaces. Definition 5. A partial metric on a nonempty set is a function such that for all , , , (p1) ; (p2) ;

References

[1]  M. A. Khamsi and W. A. Kirk, An Introduction to Metric Spaces and Fixed Point Theory, Pure and Applied Mathematics, John Wiley & Sons, New York, NY, USA, 2001.
[2]  S. K. Chatterjea, “Fixed-point theorems,” Comptes Rendus de l'Académie Bulgare des Sciences, vol. 25, pp. 727–730, 1972.
[3]  B. S. Choudhury, “Unique fixed point theorem for weakly C-contractive mappings,” Kathmandu University Journal of Science, Engineering and Technology, vol. 5, no. 1, pp. 6–13, 2009.
[4]  J. Harjani, B. López, and K. Sadarangani, “Fixed point theorems for weakly C-contractive mappings in ordered metric spaces,” Computers and Mathematics with Applications, vol. 61, no. 4, pp. 790–796, 2011.
[5]  W. Shatanawi, “Fixed point theorems for nonlinear weakly C-contractive mappings in metric spaces,” Mathematical and Computer Modelling, vol. 54, no. 11-12, pp. 2816–2826, 2011.
[6]  S. G. Matthews, “Partial metric topology,” in Proceedings of the 8th Summer Conference on General Topology and Applications, pp. 183–197, Annals of the New York Academy of Sciences, New York, NY, USA, 1994.
[7]  L. ?iri?, B. Samet, H. Aydi, and C. Vetro, “Common fixed points of generalized contractions on partial metric spaces and an application,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2398–2406, 2011.
[8]  W. Shatanawi, B. Samet, and M. Abbas, “Coupled fixed point theorems for mixed monotone mappings in ordered partial metric spaces,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 680–687, 2012.
[9]  S. M. Alsulami, N. Hussain, and A. Alotaibi, “Coupled fixed and coincidence points for monotone operators in partial metric spaces,” Fixed Point Theory and Applications, vol. 2012, article 173, 2012.
[10]  H. Aydi, “Some coupled fixed point results on partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2011, Article ID 647091, 11 pages, 2011.
[11]  D. Ili?, V. Pavlovi?, and V. Rakoevi?, “Some new extensions of Banach's contraction principle to partial metric space,” Applied Mathematics Letters, vol. 24, no. 8, pp. 1326–1330, 2011.
[12]  Z. Golubovi?, Z. Kadelburg, and S. Radenovi?, “Coupled coincidence points of mappings in ordered partial metric spaces,” Abstract and Applied Analysis, vol. 2012, Article ID 192581, 18 pages, 2012.
[13]  S. Oltra and O. Valero, “Banach's fixed point theorem for partial metric spaces,” Rendiconti dell'Istituto di Matematica dell'Università di Trieste, vol. 36, no. 1-2, pp. 17–26, 2004.
[14]  T. G. Bhaskar and V. Lakshmikantham, “Fixed point theorems in partially ordered metric spaces and applications,” Nonlinear Analysis, Theory, Methods and Applications, vol. 65, no. 7, pp. 1379–1393, 2006.
[15]  A. Alotaibi and S. M. Alsulami, “Coupled coincidence points for monotone operators in partially ordered metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 44, 2011.
[16]  S. M. Alsulami, “Some coupled coincidence point theorems for a mixed monotone operator in a complete metric space endowed with a partial order by using altering distance functions,” Fixed Point Theory and Applications, vol. 2013, article 194, 2013.
[17]  S. M. Alsulami and A. Alotaibi, “Coupled coincidence point theorems for compatible mappings in partially ordered metric spaces,” Bulletin of Mathematical Analysis and Applications, vol. 4, no. 2, pp. 129–138, 2012.
[18]  V. Lakshmikantham and L. ?iri?, “Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces,” Nonlinear Analysis, Theory, Methods and Applications, vol. 70, no. 12, pp. 4341–4349, 2009.
[19]  N. Hussain, A. Latif, and M. H. Shah, “Coupled and tripled coincidence point results without compatibility,” Fixed Point Theory and Applications, vol. 2012, article 77, 2012.

Full-Text

comments powered by Disqus